MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAMMOMAT INSPIRATION; FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC

SIEMENS HEALTHINEERS AG MAMMOMAT INSPIRATION; FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC
Model Number 10140000
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Laceration(s) (1946)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: reporting facility contact was not provided for reporting purposes since this event was reported by a siemens healthineers employee.H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: no general problem has been detected for the installed base which requires an immediate action.Manufacturers analysis: the cause for the lift wagon to drop onto the service engineer´s hands during the replacement of the vertical gear motor was a worker error.The lift wagon was not secured as described in the instructions "replacement of parts" before the drive chain was relieved.
 
Event or Problem Description
Siemens healthineers was made aware of a serious injury involving the mammomat inspiration system.While assisting with the replacement of the vertical gear motor within the mammomat system, the lift wagon holding the swivel arm, tube, and detector, dropped down.Parts of the assembly thereby fell onto the siemens customer service engineer´s (cse) hands resulting in a crushing injury.The cse sustained fractures to one hand and a severe cut/puncture wound to the other.He was taken to the emergency room immediately.Surgery was required to treat the injuries.The cse was released from the hospital (date unknown) and is now home.He will be out of work for 6-8 weeks while he recovers.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed the detailed investigation of the reported issue.Based on the provided information it could be determined that when the last screw of the chain tensioner at the back of the system was loosened by service technician, the ¿arm¿ of the system (incl.Single tank unit, detector etc.) dropped and struck the other service technician¿s hands.It was confirmed that the arm of the system was not secured by four red bolts as required in the system instructions for part replacement and thus the arm dropped downwards on the system stand.To insert the four screws (to secure the arm), the arm covers must be completely removed.This was not done by the service technicians.The provided training certificate of the responsible service technician confirmed that he was trained and qualified to carry out these service activities on the system.However, the instructions in the replacement of parts document were not followed.Based on the investigation results a system malfunction can be excluded.It was determined that the affected service instructions include all steps to be carried out for a safe part replacement.No update of the document or further measures are necessary.The system at customer site was replaced because, among other things, irreparable parts of the chassis were damaged.Fortunately, the injured service technician has recovered in the meantime and is back in active service.The complaint is closed with this statement and without further measures.
 
Additional Manufacturer Narrative
H11: corrected data: d4: complete device udi was reported.

Brand Name
MAMMOMAT INSPIRATION
Common Device Name
FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key19466603
Report Number3004977335-2024-00061
Device Sequence Number15309553
Product Code MUE
UDI-Device Identifier04056869009063
UDI-Public(01)04056869009063(21)10277
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number10140000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer10/25/2024
10/29/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date10/28/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale